Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS St. Louis, MO

June 14, 2015Greene County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2015, 5:53 PM CDT for Greene County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 5:53 PM CDT (22:53 UTC)
Expired
Jun 14, 2015, 6:13 PM CDT
In force
20 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Greene County, IL

The radar

The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS53 KLSX 142253
SVRLSX
ILC061-142330-
/O.NEW.KLSX.SV.W.0088.150614T2253Z-150614T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...

* UNTIL 630 PM CDT

* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE
  HALL...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...ATHENSVILLE AND WRIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3932 9015 3932 9043 3952 9051 3952 9016
TIME...MOT...LOC 2253Z 256DEG 20KT 3945 9035

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

BRITT
2 follow-up statements
076 
WWUS53 KLSX 142305
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT SUN JUN 14 2015

ILC061-142330-
/O.CON.KLSX.SV.W.0088.000000T0000Z-150614T2330Z/
GREENE IL-
605 PM CDT SUN JUN 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENE COUNTY UNTIL 630 PM CDT...

AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROODHOUSE...
AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD AND ATHENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3932 9015 3932 9042 3952 9040 3952 9016
TIME...MOT...LOC 2305Z 256DEG 20KT 3946 9028

HAIL...<.75IN
WIND...60MPH

$$

BRITT
907 
WWUS53 KLSX 142313
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SUN JUN 14 2015

ILC061-142323-
/O.CAN.KLSX.SV.W.0088.000000T0000Z-150614T2330Z/
GREENE IL-
613 PM CDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3932 9015 3932 9042 3952 9040 3952 9016
TIME...MOT...LOC 2313Z 256DEG 20KT 3947 9022

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 14, 3:55 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT Sun Jun 14 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 350 PM CDT Sun Jun 14 2015

Diurnal heating of the very moist air mass across the region has
yielded SBCAPES of 2000-2500 J/KG this afternoon and scattered to
numerous showers and thunderstorms. Anomously high water content
with PWs above 90th percentile at 1.8+ inches is resulting in very
efficient rainfall production and have seen a few reports of rates
in excess of 4 in/hr, however longevity has been only on the order
of less than 30 minutes given scattered converage. There are no
evident upper level features aiding current storms, thus expect
them to follow a strong diurnally driven cycle with converage
rapidly decreasing early this evening. From the later evening into
the overnight hours have dramatically reduced pops the southern
half of the CWA and highest in the chance range across the northeast
third of the CWA along the periphery of the stronger southwestly
and slightly confluent low level flow.

Glass

.LONG TERM:  (Monday through Next Sunday)
Issued at 350 PM CDT Sun Jun 14 2015

A very wet pattern is still in the offing for the upcoming week
with the best apparent time frame for widespread heavy rainfall
in the Tuesday-Wednesday Night time frame. A sw-ne oriented cold
front will be enroaching on the northern CWA on Monday afternoon
and slowly progessing southward Monday night into Tuesday when
best indications are it will become quasi-stationary bi-secting
the CWA. Meanwhile during this same time frame, a steady series
of weak disturbances within the sw flow aloft on the periphery of
the upper level high, combined with the moisture rich/buoyant air
mass across the region and the front will result in increasingly
widespread showers and thunderstorms. Instability and deep layer
shear across the region on Monday afternoon and early evening will
be sufficient for possible pulse storms and multicell clusters
with a damaging wind threat, while the high moisture content will
continue to support heavy downpours.

Will probably eventually need a flash flood watch in the
aforementioned Tuesday-Wednesday night period. Unknown is the
impact of current TD#1 near the Yucatan. Models diverge on the
speed and location but the general consensus is this will strengthen
and track NW into TX then track north with the remnant low moving
northeast along the periphery of the upper high centered in the
southeastern U.S.. A general range of solutions has the center
generally moving across southeast MO and southern IL on Thursday
with greatest impacts along and to the right of the center. High
level moisture however will provide a boost to the already high
H2O content in the midweek time frame and the aforementioned heavy
rainfall potential.

Glass

&&

.AVIATION:  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1114 AM CDT Sun Jun 14 2015

Overall pattern remains the same although any remants of a surfae
have moved north of the area, along the MO/IA border with a
continued northward movement. Fairly strong short wave kicking
north from the TX panhandle may provide a little extra upper air
support the next 24 hours. Radar shows scattered TSRA already
forming across MO. VCTS for the most part with tempo's as the rain
approaches a terminal. GFS beings precip back to almost all of north
MO from 06 12z. THe NAM also but more of a St. Joe to Kirksville
line. May put a VCTS in UIN about 08z to cover this possibility.

Specifics for KSTL: Pretty much more of the same. Scattered TSRA
already developing across MO so at least a VCTS will be in the
terminal at issuance time. Will add tempo's as the rain
approaches. Looks like most of the overnight chances will be north
of STL so will leave it dry after about 03z. For now will bring in
a VCTS again for Monday afternoon. A front begins moving into the
state Monday afternoon so that my become the focus down the road.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:11 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT SUN JUN 14 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY THIS
EVENING WHEN LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
STORMS WITH STRONG GUSTY WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY EACH DAY FROM MONDAY THROUGH WEDNESDAY
WITH POTENTIAL FOR HEAVY RAINFALL FROM TUESDAY THROUGH WEDNESDAY
NIGHT. SOME STORMS COULD ALSO BE SEVERE MONDAY AFTERNOON AND EVENING
AND TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS THE MAIN
THREAT. A LOWER CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE FROM
THURSDAY THROUGH SATURDAY.

MODERATE FLOODING IS EXPECTED ON SOME POINTS ON THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Local storm report, Jun 14, 4:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       1 SSE ST. PETERS        38.76N  90.60W
06/14/2015  M2.09 INCH       ST. CHARLES        MO   NWS EMPLOYEE

            RAINFALL SO FAR TODAY. CREEKS ARE FULL AND GROUND
            SATURATED.

&&

BYRD
Special weather statement, Jun 14, 5:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT SUN JUN 14 2015

ILZ058-097-098-MOZ036-142230-
CALHOUN IL-GREENE IL-PIKE MO-PIKE IL-
507 PM CDT SUN JUN 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENE AND CALHOUN
COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...AND EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
UNTIL 530 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
PITTSFIELD TO 5 MILES EAST OF EOLIA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHITE HALL...
  BELLEVIEW...
  ROODHOUSE...
  CARROLLTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTTornado WarningLSXCalhoun29 min
Jun 13, 8:01 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Pike44 min
Jun 14, 3:16 AM CDTRiver Flood WarningLSXCalhoun21 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXAdams17 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXPike19 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXPike20 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXCalhoun22 days
Jun 14, 11:43 AM CDTRiver Flood WarningLSXSaint Clair41 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.